View Full Version : Bad reactions for my 7 year old


JAC1968
02-08-10, 07:39 AM
My son tried both guanfacine and catapres. He was on each for a month and had horrible reactions.

The guanfacine was first and it totally changed his personality from a sweet happy go lucky kid to an emotional train wreck that melted down with the smallest amount feedback. We couldn't even get through his reading assignments.. I would ask him to try and sound out a word and he would just melt down, sad etc.

Next came catapres. He told us the medicine was "distracting" him. A week later he was able to tell us how he was "hearing things" and his brain was telling him to do bad things while he was in school.

Crazy! Currently on last day of catapres wean and then done.

Anyone else have this kind of reaction personally or with their kid?

StoicNate
02-08-10, 10:29 PM
That just sounds horrible. Never been on any of the meds you talked about.
I suggest giving him a break from meds for a few days then try another one, like an instant release kind so that you can stop the med if there's any bad side effects that he might experience.
It sounds like your son is sensitive to meds and you might want to start him with a low dosage.

JenSMP
03-28-10, 04:12 PM
My son started Intuniv in addition to his Concerta. He's been on the Concerta for a few weeks with great results. The only negative is that he's still just a little emotionally sensitive in the afternoons, prone to short-fuse, quick reaction type mini-meltdowns. So, the idea was to add Intuniv to help with his emotional over-reactions. Unfortunately, he's an emotional mess today. He's tired, whiny, and sad. I can't imagine him going to school like this tomorrow. I know it's only been a couple of days, but I'm not sure if I should give it to him before school tomorrow.

The doctor said we should know within 3 days if the Intuniv was going to cause him to be sleepy. It's already doing that. Not sure what to do. I will call the doctor tomorrow, but in the meantime I have to decide if it makes sense to give him another dose tomorrow morning. My husband doesn't like how it's changed his personality and is voting for nixing the Intuniv altogether. My little guy is just unhappy, which is definitely not like him. : (